I have used 5 % benzoyl peroxide face wash for about three days. When I used it in the morning immediately, both sides of my cheeks started to burn. I washed it off as I felt a burning sensation in that area. My cheeks got swollen. I do not have hives, just one or two raised areas on my skin, and now my cheeks are still pretty sensitive. I have been using it without any problem for three days, and now bumps have come up around my neck area. Should I continue to use this or consult a dermatologist? Is it a serious issue? I am scared as it seems like some allergic reaction. Kindly suggest.
I have read your query and understand your concern. Benzoyl peroxide and Differin (adapalene) gel can cause local irritation, and oral Doxycycline is also known to cause photosensitive rashes. Clindamycin is safe. I would suggest you withhold Benzoyl peroxide, Differin gel, and Doxycycline because it is difficult to determine the cause of irritation. Consult your dermatologist and take medications with their consent. You can use a mild facial cleanser like Cetaphil (Cetyl alcohol, propylene glycol, sodium lauryl sulfate, stearyl alcohol, methylparaben, propylparaben, and butylparaben) if you feel a burning sensation. Use sunscreen with SPF (sun protection factor) 50 and a non-comedogenic facial moisturizer for acne-prone skin.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.